Alert archive / Mississippi / Heat Advisories in 2021
Heat Advisory 2, NWS Jackson, MS
NWS Jackson, MS issued this heat advisory at Jul 23, 2021, 2:40 PM CDT for 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas; 47 counties in Mississippi. It took effect at Jul 24, 2021, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2021, 2:40 PM CDT (19:40 UTC)
- In effect from
- Jul 24, 2021, 10:00 AM CDT
- Expired
- Jul 24, 2021, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 991 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 958 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581 WWUS74 KJAN 231940 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 240 PM CDT Fri Jul 23 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035- 040>043-047>049-053>055-059>064-240345- /O.NEW.KJAN.HT.Y.0002.210724T1500Z-210725T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo- Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, Jackson, Pearl, Brandon, Richland, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, and Bassfield 240 PM CDT Fri Jul 23 2021 ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY... * WHAT...Heat index values up to 109 expected. * WHERE...Portions of northeast Louisiana, central, north central, northwest, south central, southwest and west central Mississippi and southeast Arkansas. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
5 follow-up statements
139 WWUS74 KJAN 240308 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED National Weather Service Jackson MS 1008 PM CDT Fri Jul 23 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035- 040>043-047>049-053>055-059>064-241115- /O.CON.KJAN.HT.Y.0002.210724T1500Z-210725T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo- Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, Jackson, Pearl, Brandon, Richland, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, and Bassfield 1008 PM CDT Fri Jul 23 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SATURDAY... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of northeast Louisiana, central, north central, northwest, south central, southwest and west central Mississippi and southeast Arkansas. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 22
127 WWUS74 KJAN 240824 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 324 AM CDT Sat Jul 24 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035- 040>043-047>049-053>055-059>064-241630- /O.CON.KJAN.HT.Y.0002.210724T1500Z-210725T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo- Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, Jackson, Pearl, Brandon, Richland, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, and Bassfield 324 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of northeast Louisiana, central, north central, northwest, south central, southwest and west central Mississippi and southeast Arkansas. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
385 WWUS74 KJAN 241525 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1025 AM CDT Sat Jul 24 2021 MSZ026>033-036>039-044>046-050>052-056>058-065-066-072>074-250000- /O.EXA.KJAN.HT.Y.0002.000000T0000Z-210725T0000Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton- Lauderdale-Smith-Jasper-Clarke-Covington-Jones-Marion-Lamar- Forrest- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Macon, Brooksville, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 1025 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, east central, north central, northeast, south central and southeast Mississippi. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035- 040>043-047>049-053>055-059>064-250000- /O.CON.KJAN.HT.Y.0002.000000T0000Z-210725T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo- Madison MS-Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-Jefferson- Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Greenville, Belzoni, Isola, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Vicksburg, Jackson, Pearl, Brandon, Richland, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, and Bassfield 1025 AM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of northeast Louisiana, central, north central, northwest, south central, southwest and west central Mississippi and southeast Arkansas. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
586 WWUS74 KJAN 241955 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 255 PM CDT Sat Jul 24 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>044-047>050-053>056-059>065-072>074-250400- /O.NEW.KJAN.HT.Y.0003.210725T1500Z-210726T0000Z/ /O.CON.KJAN.HT.Y.0002.000000T0000Z-210725T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys- Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren- Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-Smith-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Marion- Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 255 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... * WHAT...For the first Heat Advisory, heat index values up to 108. For the second Heat Advisory, heat index values up to 110 expected. * WHERE...Portions of northeast Louisiana, central, north central, northwest, south central, southeast, southwest and west central Mississippi and southeast Arkansas. * WHEN...For the first Heat Advisory, until 7 PM CDT this evening. For the second Heat Advisory, from 10 AM to 7 PM CDT Sunday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MSZ029>033-038-039-045-046-051-052-057-058-066-250000- /O.CON.KJAN.HT.Y.0002.000000T0000Z-210725T0000Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- Kemper-Newton-Lauderdale-Jasper-Clarke-Jones- Including the cities of Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, Brooksville, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Laurel 255 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of central, east central, north central, northeast, south central and southeast Mississippi. * WHEN...From 10 AM to 7 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
515 WWUS74 KJAN 250007 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 707 PM CDT Sat Jul 24 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>044-047>050-053>056-059>065-072>074-250815- /O.EXP.KJAN.HT.Y.0002.000000T0000Z-210725T0000Z/ /O.CON.KJAN.HT.Y.0003.210725T1500Z-210726T0000Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington-Humphreys- Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Warren- Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-Smith-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Marion- Lamar-Forrest- Including the cities of Crossett, North Crossett, Hamburg, West Crossett, Dermott, Lake Village, Eudora, Bastrop, Oak Grove, Epps, Lake Providence, Rayville, Delhi, Tallulah, Winnsboro, Jonesville, Harrisonburg, Newellton, St. Joseph, Waterproof, Vidalia, Ferriday, West Ferriday, Cleveland, Indianola, Ruleville, Greenwood, Grenada, Vaiden, North Carrollton, Carrollton, Winona, Greenville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Fayette, Natchez, Bude, Roxie, Meadville, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 707 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY... ...HEAT ADVISORY FOR EARLIER TODAY HAS EXPIRED... * WHAT...Heat index values up to 110 expected. * WHERE...Portions of northeast Louisiana, central, north central, northwest, south central, southeast, southwest and west central Mississippi and southeast Arkansas. * WHEN...For 10 AM to 7 PM CDT Sunday. * IMPACTS...The combination of hot temperatures and high humidity will increase the risk for heat related illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ MSZ029>033-038-039-045-046-051-052-057-058-066-250115- /O.EXP.KJAN.HT.Y.0002.000000T0000Z-210725T0000Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Neshoba- Kemper-Newton-Lauderdale-Jasper-Clarke-Jones- Including the cities of Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Louisville, Macon, Brooksville, Philadelphia, Pearl River, De Kalb, Scooba, Newton, Union, Decatur, Conehatta, Meridian, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, and Laurel 707 PM CDT Sat Jul 24 2021 ...HEAT ADVISORY HAS EXPIRED... The heat advisory that was in effect for earlier today has expired. A heat advisory remains in effect for Sunday for much of the ArkLaMiss region. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this heat advisory went out at Jul 23, 12:01 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 23, 12:01 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1201 PM CDT Fri Jul 23 2021 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions will prevail at all terminals through the forecast period. Afternoon showers and thunderstorms are already underway and will persist across the region through the early evening hours. VCTS will be possible at any given terminal, which may lead to brief reductions in visibility and ceiling if any of this activity impacts an airfield. Otherwise, VFR conditions are expected to prevail through the overnight hours as well. The one exception may be the potential for fog development and sub-VFR visibilities at GTR/MEI/PIB/HBG, however, confidence in location and timing of any fog remains too low at this time to warrant mention in the TAFs. /TW/ && .DISCUSSION... Sub-tropical ridging will remain centered across the northern Gulf of Mexico today with the Lower Mississippi Valley situated beneath weak northwesterly flow aloft on the poleward side of the ridge. Rich boundary layer moisture and PWATs in excess of 2" will fuel another round of afternoon showers and thunderstorms, especially across eastern Mississippi. Local microburst checklist based on a modified 12z JAN sounding indicates low end potential for wet microburst with any deeper cores, however, near moist adiabatic mid-level lapse rates and a lack of substantial downdraft CAPE will preclude greater severe potential. Temperatures will once again climb into the low 90s this afternoon, which combined with the aforementioned boundary layer moisture will yield heat index values of 100-105 degrees generally along and west of I-55. The ongoing limited threat for heat stress in the HWO/graphics remains well placed and no adjustments were needed. /TW/ Prior discussion below: Today and tonight... Upper ridging, centered across the northern Gulf of Mexico, will continue to have a hold on our weather pattern today. This seems to be centered a little further west and thus the best convection chances will be in the east today. Rainfall should be brief but storms could produce locally heavy downpours that would be typical for late July. Temperatures will be similar or slightly warmer than yesterday with highs topping out in the lower to close to mid 90s. The highest temperatures should be in the west, closer to the center of the upper ridge but also where convection should be less today. We continue to hold onto good moisture across the region with dewpoints expected to be in the lower to mid 70s. Some upper 70s will be possible in a few spots. Given the warm temperatures and continued muggy dewpoints, this will bring concern for heat stress in portions of the forecast area. Heat indices will rise to 100-105 degrees, particularly in the west to west central parts of the ArkLaMiss. A limited heat risk was added to the HWO and graphics and will keep this with some minor adjustments in area. Residents should monitor any outdoor activity not just today but through the next several days as heat stress will continue to be a concern for our region. /28/ Tonight and Tomorrow... Saturday through Next Week... Upper level ridging along with a high pressure (593dam) will dominate through the period. Though most of the time ridges are associated with little to no rain, summertime patterns can still be accompanied by afternoon convection. With that being said, diurnal showers and a storm or two will still be possible each day. Expect activity to diminish as the sun begins to goes down. The main concern throughout the long-term period will be an increasing heat threat. Temperatures combined with humidity (dew points ranging from the mid to upper 70s) will send heat index values into the 100s this weekend going into early next week. As of now we aren't going with a heat advisory but this could change during the next forecast package. Highs will range from the low to mid 90s each day. With an increasing heat threat, it is suggested that outside work/play is limited and to remember to stay hydrated at all times./JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 93 75 93 75 / 53 17 51 12 Meridian 93 72 93 74 / 60 12 45 11 Vicksburg 94 77 94 76 / 34 14 37 10 Hattiesburg 93 75 93 76 / 59 22 53 16 Natchez 92 75 93 74 / 30 14 38 11 Greenville 93 75 93 75 / 37 8 32 9 Greenwood 93 74 94 74 / 48 10 37 9 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/JNE/28
Hazardous weather outlook, Jul 23, 4:38 AM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 438 AM CDT Fri Jul 23 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035- 040>042-047>049-053>055-059>065-072-073-240945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-Yazoo- Warren-Hinds-Rankin-Claiborne-Copiah-Simpson-Jefferson-Adams- Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Marion- Lamar- 438 AM CDT Fri Jul 23 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, and west central Mississippi. .DAY ONE...Today and Tonight EXCESSIVE HEAT THREAT...Limited TIMING...Today Temperatures in the lower to mid 90s will combine with plentiful moisture to create heat indices in the 100 to 105 degree range for portions of the area today. Residents are urged to use caution if spending time outdoors this afternoon. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. MSZ026>033-036>039-043>046-050>052-056>058-066-074-240945- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Madison MS-Leake-Neshoba-Kemper- Scott-Newton-Lauderdale-Smith-Jasper-Clarke-Jones-Forrest- 438 AM CDT Fri Jul 23 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, northeast Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 28 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 4:18 PM CDT | Special Weather Statement | JAN | Winston | 42 min |
| Jul 23, 5:12 PM CDT | Special Weather Statement | JAN | Grenada | 33 min |
| Jul 23, 5:38 PM CDT | Special Weather Statement | JAN | Jasper | 37 min |
Nearby
Heat Advisories in Mississippi, 2021Heat Advisories in Louisiana, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.